Azathioprin okozta interstitialis pneumonitis

Translated title of the contribution: Azathioprine-associated interstitial pneumonitis

Ferenc Nagy, Tamás Molnár, Éva Makula, Ildikó Kiss, Péter Milassin, Éva Zöllei, Lśzló Tiszlavicz, János Lonovics

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

The early hypersensitivity reaction and the late bone marrow depression are well known side effects of the azathioprine; the interstitial pneumonia is a rare complication. A 40-year old male patient was treated with azathioprine due to extensive ulcerative colitis for ten years. He complained seven days of fever, cough and catarrhal signs, without the symptoms of active colitis. The opportunistic infections were ruled out. Chest X-ray, CT and lung biopsy proved the presence of interstitial inflammation. The azathioprine therapy was discontinued as the potential source of the pulmonary infiltrate. As a result of steroid therapy, as well as emergency unit care, the pulmonary infiltrates decreased gradually. Three months later his ulcerative colitis relapsed, for this an ileo-anal pouch surgery was done. In case of atypical pneumonia, without proven opportunistic infection, azathioprine-associated interstitial pneumonitis may be present, which heal after cessation of the drug.

Original languageHungarian
Pages (from-to)259-262
Number of pages4
JournalOrvosi hetilap
Volume147
Issue number6
Publication statusPublished - Feb 12 2006

    Fingerprint

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Nagy, F., Molnár, T., Makula, É., Kiss, I., Milassin, P., Zöllei, É., Tiszlavicz, L., & Lonovics, J. (2006). Azathioprin okozta interstitialis pneumonitis. Orvosi hetilap, 147(6), 259-262.